MAUDE Adverse Event Report: ALPHATEC SPINE, INC ZODIAC TI STANDARD POLYAXIAL SCREW ASSY, 6.5MM X 45MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ALPHATEC SPINE, INC ZODIAC TI STANDARD POLYAXIAL SCREW ASSY, 6.5MM X 45MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 62065-45
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Weight Changes (2607)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
On (b)(6) 2021, a female patient underwent a revision surgery due to loosening of the l3 screw.It was reported this was a result of weight reduction caused by collagen disease, pain, and (b)(6).While removing the screw the surgeon could not unlock the screw head.He was able to remove the screw in the lock position due to the loosening.
 
Additional Manufacturer Narrative
Corrected data: h6: medical device problem code: 2993.Component code: 568.Type of investigation: 10; 3331.Investigation findings: 213.Investigation conclusion: 67.Device evaluation: h10: visual inspection indicated the tulip head was initially locked; therefore, confirming the reported event.This is expected as the zodiac screws are designed to have a provisional lock in the screw head.When the screw is final tightened (or provisionally) the bushing component wedges between the shank sphere and the tulip side wall creating a locked joint.When the rod is removed the joint remains locked due to the wedging action.No product problem was found to exist.The polyaxial screws are intended to have the screw body lock into a fixed position once the bushing has been compressed.

Brand Name
ZODIAC TI STANDARD POLYAXIAL SCREW ASSY, 6.5MM X 45MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
jayson alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12304930
Report Number2027467-2021-00058
Device Sequence Number3671418
Product Code KWP
UDI-Device Identifier00844856003026
UDI-Public00844856003026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number62065-45
Device Catalogue Number62065-45
Device Lot Number622846
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale